My wife has just been prescribed Ropinirole to complement Azilect. What are people's experiences of the drug please. Positive and negative
Many people find the drug improves their symptoms. but about 1 in 4 suffer obsessive and compulsive disorders centring often on sex and/or gambling.
Read through he posts on the forum in obsessive disorders thread and insist your partner and you get all the relevant info from the neurologist.
Check what monitoring will be put in place to detect any secretive behaviour.
I hope that your path will be smooth and all effects will be positive .
Hi. I've been on Requip XL 4mg prolonged release for about 6 weeks now and so far so good. It's given me back a normal life. Handwriting normal again, shoulder pain almost gone, tremor gone, tiredness improved and along with the Azilect I just feel happier and better. I'm 46 yrs. My hubby read the info on the Impulsive compulsive side effects and will keep an eye on me, we only have joint accounts and cards anyway. I'm just hoping I continue to tolerate it as well as I have so far as I have had none of the other more common side effects, like sickness, either. Good luck with it.
thanks for feedback you two. Disappointing no one else saw fit to contribute
Started on 16 mg of Requip XL about 4 years ago, cut it back to 12 and then went up to 14 mg for the last 3 years, until receent increase to 16 mg again.
I have never experienced any compulsive behaviour, although I have questioned what good it is doing for me, until lately, when I have seen that the increase has definitely helped with my walking.
Hope this helps.
I would echo the comments made by others. My first medication was Azilect and about a year after starting it I added ropinirole. After using the slow ramp up starter pack I stabilised on 6mg/day. Over a couple of years I ramped up to 18mg per day and added sinemet+ to my diet.
I found that my physical symptoms were much improved by ropinirole and by sinemet+ but I also found that I was one of the people affected by compulsive behaviours. It took me a while to work out what was going on. After I had slowly weaned myself off ropinirole I found my ability to concentrate improved massively. At the same time I noticed my physical symptoms were less well controlled.
My advice is the same as Golden Girl's - try ropinirole but make yourself aware of the kind of obsessive behaviour that might affect you.
I hope that helps
Got to admit this medication scares the living daylights out of me. The last thing i want to become is a sex pest!!! jeez.
becoming a gambling addict doesnt fill me with joy either, I am prone to the odd bet so I could see this becoming a possibility.
Are there any alternatives??
I'd suggest being cautious but not scared. The best information appears to be that around 25% of people experience some sort of impulse control disorder when using dopamine agonists. While that is a significant number,, and I'm one of them, it still suggests that most people don't have problems.
In my experience the side effects are reversible - stop the drug and they go away. (usual caveats on that - changing dose should be done gradually and with medical advice).
Don't be scared but equip yourself with good advice and ideally the help of a close trusted friend/carer/partner/buddy etc
I agree with the advice given so far. I have been on ReQuip XL 8mg for 6 months. At first I was terrified of behaviour changes but, as has been suggested, I appointed a friend at work to keep an eye on me and let me know of any observable changes in the workplace. I also have the support of a loving family to help at home. I have experienced a strange desire to buy things but I just stay away from the shops! The drug has certainly helped the symptoms and I wouldn't change things at the moment. Hope things work out for you.
Thanks for all the advice. She has started medication now so we'll see how it goes
keep a close eye on credit card, bank statements, telephone bills. not nice but as a sometimes compulsive i can assure you we can be very very devious.
1878 - if i was you i would not take DAs in mid to high doses. I am sticking my neck out a bit here, but if i had an inclination towards betting i would not take DAs in mid to high doses. the risk is too high. the danger on the other side is dyskinesia which can be pretty awful - but at least you will still have a house.
the alternative is levadopa (madopar or sinemet).
turnip - is it really that bad? whilst i do like the odd bet and have online accounts (which have now been closed)I just cant see something taking over my thoughts/inhibitions so drastically, does the drug take away all self control??
The alternative being levadopa?
what i have read on this is it has a shelf life of anywhere between 3-10 years.
i am aged 41 and dont fancy being aged 44 with nowhere else to go.
My next appt with consultant is in december, gives me time to have a little think i suppose...
thanks for your reply.
Yes, it can be that bad.
Yes it can take away all self-control.
Many people have lost everything...homes ,savings,,marriage, family.
But... Around 3 in 4 people are OK.
The message is clear.
Try it and monitor closely.
The drug makes those badly affected devious, secretive , dishonest and euphoric about pulling the wool over loved ones eyes.
Be optimistic but watchful.
Hi - Ive been on ropinerole xl for 6 weeks and im currently on 4mgs but should go up to 6mgs in a couple of weeks. I take azilect as well
I havent seen any improvement yet. Is this usual until Im on a higher dose or should I have seen improvement by now? Im on a generic rather than requip - might this make a difference?
My wife has only been on roprinole for a few days so I too would be interested in hearing how long it takes to notice improvements
As you build up the dosage you will feel / see. Improvements
I was iterated up 2 mg a fortnight until my current 12mg. All I can say is it works for me
I hope also for you
the chemical is exactly the same but there does seem to be a difference in the slow release versions where the actual pill design is different.
in tests the effective dose is usually 8mg and above.
have been on sinamet and sinamet plus for a couple ofyears now.Phased in 7 mg of ropinirole about a year ago, noticed slight improvements in balance. But recently it has made me very nauseous in the morning. also strange tingling feelings and insomnia. So I stopped it and instantly feel a lot better. I am sticking with the sinemet.
I have been on 16 mg for about an year but during that time i have become an excessive liar and if it wasnt for my family i guess i would down and out my failure to notice that my libido had increased 10 fold was nearly my ruination has any body else had this problem.My dose has immediately been reduced to 12mg